Winter Weather, Taylor
- When
- February 24, 7:00 PM CST to February 25, 5:00 AM CST
- Where
- Taylor forecast zone
- Reported by
- BROADCAST MEDIA
- Coordinates
- 32.301, -99.890 (the zone’s center; the record gives no point)
A surprise snow storm dropped one to three inches of snow across the Interstate 20 corridor of the Big Country. There were reports of isolated amounts of up to four inches in the hills surrounding the Abilene area.
Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SJT wrote it up.
A surprise snow storm dropped one to three inches of snow across the Interstate 20 corridor of the Big Country. There were reports of isolated amounts of up to four inches in the hills surrounding the Abilene area.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at Feb 24, 2:22 PM CST, 4 hours 38 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 222 PM CST TUE FEB 24 2004 .SHORT TERM... UPPER LOW IS NOW LOCATED OVER WESTERN CROCKETT COUNTY WITH REMNANTS OF THIS MORNINGS ACTIVITY NOW OVER NORTHERN HEARTLAND AND SOUTHERN BIG COUNTRY. CLOUDS HAVE BROKEN OVER SOUTHERN COUNTIES THIS AFTERNOON ALLOWING AMPLE HEATING FOR AN INITIATION OF CONVECTIVE ACTIVITY AS NOTED ON LATEST RADAR SCANS. THUNDERSTORMS THAT FORM OVER SOUTHWESTERN COUNTIES WILL DRIFT EAST INTO EARLY EVENING. HAVE KEPT HIGH POPS FOR TONIGHT AREA WIDE. CURRENT SURFACE TEMPS OVER WESTERN BIG COUNTRY ARE TRENDING SEVERAL DEGREES COOLER THAN LATEST MAV GUIDANCE AND THIS TOGETHER WITH AN INCREASE IN SURFACE WINDS IS INDICATING COLD AIR PUSH GREATER THAN ANTICIPATED. HAVE THEREFORE CUT GUIDANCE LOWS WHICH WILL INTRODUCE POSSIBILITY OF A RAIN AND SNOW MIX CHANGING OVER TO LIGHT SNOW AFTER MIDNIGHT OVER PORTIONS OF THE WESTERN BIG COUNTRY AND NORTHWESTERN CONCHO VALLEY...AS PER FORECAST RUC SOUNDINGS FOR THE AREA. GIVEN LIGHT SNOWFALL AND CURRENT WARM GROUND TEMPS...NOT EXPECTING ANY ACCUMULATIONS. BY TOMORROW MORNING UPPER LOW WILL BE OVER SOUTHERN LOUISIANA WITH PRECIPITATION ENDING OVER FORECAST AREA FROM WEST TO EAST EARLY DURING THE DAY. && .LONG TERM... UPPER HIGH PRESSURE RIDGE WILL BUILD INTO THE AREA THROUGH THE END OF THE WEEK ENDING RAINFALL CHANCES AND BRINGING TEMPS CLOSE TO CLIMO. NEXT CHANCE OF RAINFALL INDICATED FOR LATE IN THE DAY SATURDAY AND INTO SUNDAY AS THE NEXT UPPER LEVEL SYSTEM APPROACHES THE AREA. CLEARING INDICATED FOR THE BEGINNING OF NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 33 48 29 57 / 80 20 0 0 SAN ANGELO 36 50 29 58 / 40 10 0 0 JUNCTION 40 51 27 65 / 50 10 0 0 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 99/15
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 227 PM CST TUE FEB 24 2004 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140- 154-155-168>170-252027- BROWN TX-CALLAHAN TX-COKE TX-COLEMAN TX-CONCHO TX-CROCKETT TX- FISHER TX-HASKELL TX-IRION TX-JONES TX-KIMBLE TX-MASON TX- MCCULLOCH TX-MENARD TX-NOLAN TX-RUNNELS TX-SAN SABA TX-SCHLEICHER TX- SHACKELFORD TX-STERLING TX-SUTTON TX-TAYLOR TX-THROCKMORTON TX- TOM GREEN TX- 227 PM CST TUE FEB 24 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS. .DAY ONE... AN INTENSE UPPER LEVEL STORM SYSTEM WILL CONTINUE TO BRING A LARGE AREA OF RAINFALL ACROSS WEST CENTRAL TEXAS THROUGH THIS EVENING. AS THE STORM SYSTEM PASSES TONIGHT...AND COLD AIR FROM THE PANHANDLE IS DRAWN SOUTHWARD BEHIND IT...THE RAIN MAY MIX WITH OR CHANGE OVER TO LIGHT SNOW BY MORNING. THE BEST CHANCE OF SEEING ANY SNOW WILL BE ACROSS THE NORTHWEST SECTIONS OF THE AREA...MAINLY NORTHWEST OF A STERLING CITY TO ABILENE LINE. WITH GROUND TEMPERATURES STILL RELATIVELY WARM...AND WITH ANY SNOWFALL TO REMAIN LIGHT... NO ACCUMULATION IS EXPECTED. .DAYS TWO THROUGH SEVEN... HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 07
The national radar mosaic for the moment the first event began.
5 winter weather. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, February 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5385800, 5385801, 5385802, 5385803, 5385804.